Page 2 of 20 FirstFirst 123456789101112 ... LastLast
Results 11 to 20 of 199

Thread: Anyone withdrawal from Neurontin or Lyrica?

  1. #11
    Quote Originally Posted by jarocho2003
    Yes as anti-seizure and also to help me sleep.

    I just need a tapering schedule that does not include substitutions, such as switching to another drug instead.

    My goal is to be drug/med free as I don't need this med, but when I tried to taper off it, it was hell on Earth and I had to reinstate to my original dosage.

    I also don't like it because it has a short half life unlike Valium which has a long half life and I experience w/d symptoms throughout the day.

    Safe tapering schedule anyone?

    Jarocho
    I think a tapering schedule depends on the person. It also depends on the other meds a person is taking. Can you ask your psychiatrist for a tapering schedule?

  2. #12
    Jarocho, withdrawal from Lyrica can be very difficult. Try dropping 25 mgs per week. Make sure you drink lots of water and take a B vitamin and potassium supplement. For some reason, getting off Lyrica seems to upset the electrolyte balance so try Gatorade or some other electrolyte replacement drink. Passionflower drops help with the anxiety. Try peppermint Altoids for the nausea.

    Lyrica was approved for anxiety in Europe Lee so maybe that's why Jarocho's doc prescribed it but from my experience, it's a nasty medicine. I have dropped from 300 mgs to 75 and have experienced nausea, heart palpitations, anxiety, ringing in my ears and disturbed sleep.

  3. #13
    I know difficult...I'm tapering off Valium right now and it has been the challenge of my life.
    I just don't want to hit tolerance with Lyrica and have w/d sx from both Valium and Lyrica.
    I also don't want to updose it, it seems like it's working less and less now, so I'm afraid I'll reach a point where it won't work any longer.

    Susie,
    Please keep me udpated on how you do with your taper and how long the widthdrawal symptoms stay with you after your taper.

    Thanks!

    Jarocho

  4. #14

    No answer

    It looks like not many reports on how to withdrawal properly from these meds is available? This totally sucks as I don't need this drug and would like to be off of it once I'm off Valium.

    A shrink gave it to me to help me w/d from Valium, but had I known then what I know now, I would have never taken it. Thank goodness I decided to not take Paxil or I would be looking at tapering three different drugs.

    Btw, there are A LOT natural ways to CURE your pain and not mask it with a pill that will eventually do you more harm than help you.

    Just my two cents!

    Jarocho

  5. #15
    Senior Member Kaprikorn1's Avatar
    Join Date
    Sep 2002
    Location
    S.F. Bay Area, Calif.
    Posts
    1,367
    derek...mebbe it's some "other drug" giving you the halucegenations...

    Kap
    accept no substitutes

  6. #16
    Quote Originally Posted by Kaprikorn1
    derek...mebbe it's some "other drug" giving you the halucegenations...

    Kap
    No joke, if you take Tizanidine (Zanaflex), it's more likely to cause hallucinations than the Gabapentin.

  7. #17
    I was put on Neurotonin after my surgery to correct my scoliosis because they THOUGHT I was going to have nerve pain, which I never did, prior to surgery, during recovery or even now. I was very sick for a long period of time in hospital due to complications of the surgery which means I was pumped full of unnecessary medication such as this without being able to question it. To this day I am pretty upset over it because I have been able to mentally get over much of what happened last summer, but I'm still haunted with memories of my withdrawal from Neurotonin. It was 8 weeks into my recovery when I began to question what type of medications I was on and what they were used for. When I realized that they had me on two different meds for nerve pain, I was shocked and asked that I immediately be taken off of them. Of course the pain doc, who happens to be a good friend, did it properly and ensured I was weaned off of it, but it was horrific. I've never experienced anything like it. I couldn't lie still, I felt like I need to crawl out of my own skin and I remember not having a single moment of peace for what felt like a week. At one point at 3 am, I remember looking over at my call button and seeing the cord attached to it thinking, well, if I wrapped this around my neck, at least I'd have peace. I am not a suicidal person by nature, so to even have this thought is still very frightening to me to this day, especially since I didn't tell anyone else what I was thinking.


    The only medication I am on now is Ditropan. I don't even take Tylenol for pain because that experience did my head in, big time.

  8. #18

    Wink

    i was on lyrica 75 twice daily decited to get off

    dont like taking meds especially scripts
    went down to 50 twice a day for week then once a day for a week then off
    pinky still numb and still stiff
    but no pain thank god
    peace love good health to all
    oh and especially no pain

  9. #19
    I too did the replacement therapy for getting off Lyrica. When it was originally prescribed, a long time ago I was taking 75 mg X 2 daily. In consulting with my physician he decided to up the dosage to 150 mg X 3 daily. Well, WOW!!! What an interesting drug. I couldn't speak coherantly, had trouble with the most basic tasks and was extremely aggitated by the smallest thing (noise, silence, light, dark, etc) Seemed that I was never happy with almost everything. I tried giving it an honest go at it, and kept taking it for a couple more weeks before finally telling my Dr. to get me off this SH*T, as I couldn't handle it. I was given Cymbalta as a replacement. Unfortualtely it has only been a couple of weeks since starting the Cymbalta so I can't really judge whether it was a good replacement or not. All I can tell you is that it has had an almost "speed" effect on me. That is to say, that it completely wakes me up and gives me a bit of energy. Not complaining at all so far so good. Anyone want to speak to the same thing about Cymbalta. What am I looking forward to with this one?........................
    BigBossMan Wuz Here.....

  10. #20
    I've decided to stop the lyrica as well. I went from 300mg a day to 600 and I could barely keep my eyes open. Back down to 300. Now I'm at 50 mg in the am and pm. I feel fine, so I don't think it did much except cost me a bunch of money. I hope to be off soon.

Similar Threads

  1. Lyrica vs. Neurontin Please help!
    By Karla523 in forum Pain
    Replies: 47
    Last Post: 09-29-2011, 09:03 AM
  2. found other neurontin side effects
    By metronycguy in forum Pain
    Replies: 5
    Last Post: 06-29-2007, 02:37 PM
  3. Replies: 1
    Last Post: 09-29-2004, 10:15 AM
  4. Replies: 0
    Last Post: 05-09-2003, 04:59 PM
  5. The Selling of Neurontin
    By antiquity in forum Pain
    Replies: 0
    Last Post: 01-16-2003, 11:25 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •